Funnel Cloud, Whitman
- When
- June 10, 6:45 PM PST
- Where
- Whitman County, Rosalia
- Reported by
- NEWSPAPER
- Coordinates
- 46.901, -117.523 (the zone’s center; the record gives no point)
A funnel cloud was spotted near Rosalia. The time of the event is estimated to have occurred near 18:45 PST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A funnel cloud was spotted near Rosalia. The time of the event is estimated to have occurred near 18:45 PST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 10, 1:17 PM PST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 217 PM PDT SAT JUN 10 2006 .SYNOPSIS...A STUBBORN AREA OF LOW PRESSURE WILL ROTATE OVER WASHINGTON STATE THROUGH THURSDAY PRODUCING SHOWERY CONDITIONS. THIS LOW WILL FINALLY LIFT OUT THURSDAY WITH AN INCREASED WESTERLY FLOW FOR LATE IN THE WEEK. && .DISCUSSION... TONIGHT THROUGH MONDAY...THE UPPER LEVEL LOW CONTINUES TO SPIN OVER EASTERN WASHINGTON. WRAP AROUND MOISTURE ALONG A DEFORMATION BAND ON THE NORTH SIDE OF THE LOW HAS PRODUCE CONSIDERABLE STEADY RAIN THROUGH THE DAY. THIS BAND WILL GRADUALLY WEAKEN THIS EVENING...AND DIMINISH INTO SCATTERED SHOWERS OVERNIGHT. THE THREAT OF THUNDER EXIST... MAINLY IN THE SOUTHERN BASIN WHERE DAYTIME HEATING WAS SUFFICIENT TO SPARK SOME CONVECTION BENEATH THE COLD LOW CENTER ALOFT. EXPECT ANY THUNDERSTORMS TO BE SHORT LIVED WITH LITTLE IF ANY MOVEMENT...AS SHEER IS WEAK. HEAVY DOWNPOURS WILL BE THE MAIN CONCERN. EXPECT THE CONVECTION TO DECREASE WITH THE LOSS OF DAYTIME HEATING. THE UPPER LOW IS EXPECTED TO FILL AND ELONGATE INTO A TROUGH...WHILE SHOWERS DECREASE AND SKIES SHOW SOME PARTIAL CLEARING UNDER MORE EASTERLY WINDS. OVERNIGHT LOWS WILL BE MORE SEASONAL TONIGHT THAN EXPERIENCED LAST NIGHT. THE TROUGH WILL BEGIN TO RETROGRADE TO WESTERN WA BY SUNDAY...PUTTING THE REGION UNDER SW FLOW AND PLACING THE TROUGH AXIS TOWARD THE NRN CASCADES. THIS WILL BE LOCATION FOR THE BEST CHANCE OF PCPN ON SUNDAY...DUE IN PART BY INCREASED INSTABILITY ALOFT...LIFT FROM THE SURFACE TROUGH AND EASTERLY UPSLOPE FLOW. EXPECT DIURNALLY DRIVEN CONVECTION IN THE AFTERNOON AND EVENING IN MOST AREAS. TEMPERATURES WILL BE MORE SEASONAL...EXCEPT FOR THE NRN CASCADES. SUNDAY NIGHT INTO MONDAY...THE RETROGRESSION OF THE TROUGH CONTINUES WITH ITS AXIS ALL THE WAY TO THE COAST...LEAVING A DEEPER SOUTHERLY FLOW ALOFT INTO THE REGION. WARMER TEMPERATURES CAN BE EXPECTED... WHILE THE THREAT OF CONVECTION INCREASING. A SURFACE LOW IN CONCERT WITH A DISTURBANCE ALOFT WILL LIFT INTO THE REGION FROM THE SOUTH BY MONDAY AFTERNOON. THE FLOOD WATCH WILL CONTINUE FOR THE KOOTENAI RIVER AT BONNERS FERRY UNTIL SUNDAY MORNING. RFOX. MONDAY NIGHT THROUGH SATURDAY...EXTENSIVE LOW PRESSURE TROUGH AXIS OFF THE WEST COAST KEEPS THE REGION IN A DEEP FETCH OF MOIST SOUTHERLY FLOW THROUGH TUESDAY. WAVES ROTATING THROUGH THIS FLOW WILL CONTINUE CHANCES OF PRECIPITATION AND THUNDERSTORMS. INCREASING WESTERLY FLOW ALOFT ALONG 45N LATITUDE BEGINS TO PUSH THE TROUGH EASTWARD TUESDAY NIGHT WITH THE AXIS ACROSS THE CASCADES LATER WEDNESDAY WHICH FOCUS ADDITIONAL SHOWERS AND TSTMS ID PANHANDLE AND MONTANA. A SHORTWAVE RIDGE AHEAD OF A DEVELOPING GULF AK LOW IS FORECAST TO BRING SOME DRYING THURSDAY AND FRIDAY HOWEVER THERE HAVE ONLY BEEN A COUPLE CONSISTENT MODEL RUNS ON THE GFS SIGNALING THIS PATTERN. ITS POSSIBLE THE TROUGH COULD IMPACT THE AREA FOR ANOTHER DAY. HAVE INDICATED SOME DRYING THIS PERIOD BUT CANT COUNT OUT AT LEAST SOME MOUNTAIN SHOWERS GIVEN RECENT MODEL UNCERTAINTY. MODELS SUGGEST THE RIDGE FLATTENS WITH THE APPROACH OF A SLOW MOVING COLD FRONT IN STRONGER WEST SOUTHWEST FLOW WITH ADDITIONAL RAIN POSSIBLE MAINLY CASCADES AND N ID PANHANDLE LATE FRIDAY INTO SATURDAY. DESPITE THE ACTIVE PATTERN TEMPERATURES ARE EXPECTED TO GENERALLY REMAIN NEAR OR SLIGHT ABOVE NORMAL THROUGH THE PERIOD. TC && .AVIATION...MVFR CEILINGS AND VISIBILITIES REMAIN IN AVIATION PRODUCTS ASSOCIATED WITH MODERATE TO HEAVY RAIN SHOWER ACTIVITY ACROSS EASTERN WASHINGTON AND NORTHERN IDAHO...PRIMARILY CONFINED AT AND TO THE NORTH NORTH OF A KEAT TO KGEG LINE. THUNDERSTORMS FORMING IN THE BASIN WILL REMAIN A NUISANCE AS WELL. MOST CONVECTION EXPECTED TO TAPER OFF TONIGHT. WITH GROUND SATURATED WITH PAST AND CURRENT SUBSTANTIAL RAINFALL HAVE INCLUDED SOME FOG FORMATION AFTER 08Z-10Z TONIGHT...PARTICULARLY IN THE SPOKANE VALLEY...THAT SHOULD BE GONE BEFORE 1730Z FOR MOST LOCATIONS. RP && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 50 75 53 80 51 77 / 30 20 20 30 40 30 COEUR DALENE 47 74 49 79 51 76 / 50 20 20 40 40 30 PULLMAN 45 74 50 79 50 74 / 20 20 20 30 30 30 LEWISTON 52 80 56 83 56 81 / 20 20 20 20 30 30 COLVILLE 49 73 49 83 47 74 / 80 40 40 30 40 30 SANDPOINT 47 72 48 78 49 77 / 80 30 30 30 40 30 KELLOGG 48 73 51 79 48 76 / 50 20 20 30 30 30 MOSES LAKE 50 80 54 84 53 84 / 30 20 20 30 40 40 WENATCHEE 55 77 59 82 56 82 / 30 40 30 30 40 30 OMAK 54 70 54 83 52 80 / 80 70 60 40 40 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...FLOOD WATCH FOR KOOTENAI RIVER AT BONNERS FERRY. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 627 AM PDT SAT JUN 10 2006 IDZ001-111330- NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 627 AM PDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASED OUTFLOW AT LIBBY DAM IN RESPONSE TO EXPECTED HEAVY RAINFALL WILL CAUSE SHARP RISES ON THE KOOTENAI RIVER OVER THE NEXT FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED FOR THE KOOTENAI RIVER AT BONNERS FERRY. SEE THE LATEST FLOOD WATCH BULLETIN FOR DETAILS.
The Spokane radar (KOTX), 87 km away, was scanning. The volume nearest the first event began at 02:45 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515868.